MAUDE Adverse Event Report: AROA BIOSURGERY OVITEX REINFORCED BIOSCAFFOLD; SURGICAL MESH

AROA BIOSURGERY OVITEX REINFORCED BIOSCAFFOLD; SURGICAL MESH
Catalog Number F10246-1020P
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 02/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During removal, a biopsy from the fascia at the edge of the fistula was taken which confirmed that the repair was intact with the ovitex implant remodeled.Although the polymeric portion of the device was removed, the implant still performed its primary function of soft tissue reinforcement.The patient is doing well as of (b)(6) 2019.Further, a dhr review was completed and no non-conformances or anomalies were found that may have caused or contributed to this event.(b)(4).
 
Event or Problem Description
On (b)(6) 2018, a patient with a history of diverticulosis and a right hemi-colectomy underwent a robotic laparoscopic incisional repair of an incisional hernia in the midline.Primary closure was obtained and reinforced with intraperitoneal placement of ovitex 1s permanent 16x20cm.The mesh was cut into two equal pieces and sewn together (approximately 10x30cm).In late (b)(6) 2019, the patient presented with swelling and pain of the anterior abdominal wall.A ct revealed free air in the subcutaneous tissue.The proximal and distal ends of the wound were opened and copious amount of fecal matter was evacuated, and with it a portion of the polymer reinforcement of the mesh.Upon further inspection the surgeon found an enteric fistula that communicated with the subcutaneous space.The subcutaneous space was lavaged and inspected.Except for the fistula, the fascia and hernia repair appeared intact.Antibiotics were started and subsequently the fistula was first ligated and then removed.

Brand Name
OVITEX REINFORCED BIOSCAFFOLD
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
AROA BIOSURGERY
2 kingsford smith place
airport oaks
auckland, 2022
NZ  2022
MDR Report Key8459986
Report Number3007321028-2019-00002
Device Sequence Number3014098
Product Code FTM
UDI-Device Identifier09421904065109
UDI-Public09421904065109
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K153632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2019
Report Date (Section F) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberF10246-1020P
Device Lot NumberERT-8A04
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/26/2019
Device Age13 MO
Event Location Hospital
Date Report to Manufacturer03/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2019
Initial Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;